Loading

Please wait...

Headache relief pm

Generic Name: acetaminophen and diphenhydramine (a SEET a MIN oh fen and DYE fen HYE dra meen)
Brand Name: Aceta-Gesic, Coricidin Night Time Cold Relief, Excedrin PM, Headache Relief PM, Legatrin PM, Mapap PM, Midol PM, Night Time Pain, Pain Relief PM Extra Strength, Percogesic Extra Strength, Tylenol Cold Relief Nighttime, Tylenol PM, Tylenol Sore Throat Nighttime, Unisom with Pain Relief
Physician reviewed Headache Relief PM patient information - includes Headache Relief PM description, dosage and directions.
  • Prescription Settings

Prices and coupons of Headache relief pm

Current Location: 20149 (Ashburn)
Change Location?

Enter your zip code


Please wait while the prices are loaded...

Don’t see your pharmacy listed? Most pharmacies accept our discounts, so have your pharmacist enter this coupon to see if you will save money:

Drug Information:
Acetaminophen is a pain reliever and a fever reducer. Diphenhydramine is an antihistamine that reduces the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose. Headache Relief PM is a combination medicine used to treat headache, runny nose, sneezing, watery eyes, and pain or fever caused by allergies, the common cold, or the flu. Headache Relief PM may also be used for purposes not listed in this medication guide. Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death. Learn more

Headache relief pm Side Effects

Headache Relief PM Side Effects

Note: This document contains side effect information about acetaminophen / diphenhydramine. Some of the dosage forms listed on this page may not apply to the brand name Headache Relief PM.

For the Consumer

Applies to acetaminophen / diphenhydramine: oral capsule, oral tablet

What are some side effects that I need to call my doctor about right away?

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing, swallowing, or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
  • Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
  • Not able to pass urine or change in how much urine is passed.
  • A very bad skin reaction (Stevens-Johnson syndrome/toxic epidermal necrolysis) may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin (with or without fever); red or irritated eyes; or sores in your mouth, throat, nose, or eyes.

What are some other side effects of this drug?

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Feeling sleepy.
  • Feeling nervous and excitable.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.

For Healthcare Professionals

Applies to acetaminophen/diphenhydramine: oral capsule, oral liquid, oral tablet

General

The most commonly reported adverse reactions which are also related to use are drowsiness or sleepiness.

Hepatic

Acetaminophen (paracetamol):

Frequency not reported: Severe and sometimes fatal dose-dependent hepatitis in alcoholic patients; hepatotoxicity from chronic acetaminophen therapy at therapeutic doses has occurred despite a lack of risk factors for toxicity

Postmarketing reports: Hepatic dysfunction

Alcoholic patients may develop hepatotoxicity after even modest doses of acetaminophen. In healthy patients, approximately 15 grams of acetaminophen is necessary to deplete liver glutathione stores by 70% in a 70 kg person. However, hepatotoxicity has been reported following smaller doses. Glutathione concentrations may be repleted by the antidote N-acetylcysteine. One case report has suggested that hypothermia may also be beneficial in decreasing liver damage during overdose.

In a recent retrospective study of 306 patients admitted for acetaminophen overdose, 6.9% had severe liver injury but all recovered. None of the 306 patients died.

Hypersensitivity

Acetaminophen (paracetamol):

Rare (less than 0.1%): Hypersensitivity including anaphylaxis and fixed drug eruptions

Diphenhydramine:

Frequency not reported: Rash, pruritus, eczema, photosensitivity, urticaria, dyspnea, angioedema

Nervous system

The CNS depressant effect of diphenhydramine parallels its plasma concentrations. The plasma concentration threshold for sedation is 30 to 42 ng/mL, and to cause mental impairment is 58 to 74 ng/mL.

Dystonic reactions have been accompanied by dizziness, mental confusion, rigidity, lip and tongue protrusion, trismus, torticollis, and swallowing difficulties and generally resolve spontaneously. Toxic encephalopathy has been reported in a child with chicken pox treated generously with topical diphenhydramine.

Delirium has been reported in elderly patients with mild dementia following a small oral dose of diphenhydramine.

Acetaminophen (paracetamol)-diphenhydramine:

Frequency not reported: Dizziness, difficulty concentrating, unsteadiness

Diphenhydramine:

Very common (10% or more): Drowsiness, sedation, convulsions, headache, paraesthesia, dyskinesias, toxic encephalopathy, delirium

Psychiatric

Acetaminophen (paracetamol)-diphenhydramine:

Frequency not reported: Irritability, nervousness, anxiety, hallucinations, paradoxical excitation

Cardiovascular

Acetaminophen (paracetamol):

Frequency not reported: Hypotension

Diphenhydramine:

Frequency not reported: Hypotension, tachycardia, palpitations

Gastrointestinal

Acetaminophen (paracetamol):

Rare (less than 0.1%): Acute pancreatitis

Diphenhydramine:

Frequency not reported: Nausea, dry mouth, dyspepsia, constipation

Renal

Acetaminophen (paracetamol):

Rare (less than 0.1%): Acute tubular necrosis, interstitial nephritis

Acute tubular necrosis usually occurs in conjunction with liver failure, but has been observed as an isolated finding in rare cases.

Hematologic

Acetaminophen (paracetamol):

Rare (less than 0.1%): Thrombocytopenia, methemoglobinemia (with resulting cyanosis in the setting of acute overdose)

Diphenhydramine:

Rare (less than 0.1%): Hemolytic anemia, thrombocytopenia, agranulocytosis

Dermatologic

Acetaminophen (paracetamol):

Rare (less than 0.1%): Serious skin reactions including erythematous skin rashes, bullous erythema and purpura fulminans, Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP)

Ocular

Diphenhydramine:

Frequency not reported: Blurred vision

Genitourinary

Diphenhydramine:

Frequency not reported: Urinary retention, dysuria, urinary difficulty

Respiratory

Acetaminophen (paracetamol):

Rare (less than 0.1%): Eosinophilic pneumonia

Postmarketing reports: Bronchospasm

Diphenhydramine:

Frequency not reported: Thickening of bronchial secretions

Musculoskeletal

Diphenhydramine:

Frequency not reported: Twitching or jerking muscles

Editorial References and Review

Medically reviewed by BestRx Medical Team Last updated on 1/1/2020.

Source: Drugs.com Headache Relief Pm